Methadone to Oxycontin

Discussion in 'Fibromyalgia Main Forum' started by BlueSky555, May 19, 2006.

  1. BlueSky555

    BlueSky555 New Member

    OK, I have finally given up on trying to change from the methadone to the oxycontin CR. I have made 3 attempts to make the change but the oxycontin just makes me feel naucias. I'm supposed to take (3) 20 mg tablets a day. Maybe next time I go back, I'll ask if I can change to 10 mgs? Do you think that would work?

    The nurse said that they are both opiates and I should be able to just go from 1 to the other with no problems.

    If anyone has input, would appreciate. I posted this the 1st time I tried and couldn't do it.

    Thank you all so much,

    BlueSky555
  2. ChicagoEmerald

    ChicagoEmerald New Member

    Hi. I'm sorry I don't have an answer for you. However, I do have a question. How long were you on Methadone, what dosage and why did you switch to oxycontin? Iam on Methadone currently. It helps some, but not enough. Also started having an abearable burning sensation on the bottom of my feet. I'm sticking it out until next Tuesday when I see my Dr. He talked about possibly switching me from the Methadone to Morphine. Any experience you can share with me would be grately appreciated!!

    Kristi
  3. BlueSky555

    BlueSky555 New Member

    Hi Kristi,

    I have been on the methadone for about 2 years now. I can't remember what mgs I began on but do know that it wasn't enough so Dr. began increasing the dosage a little at a time and now I'm on 60 mgs. a day. I break the huge pill into 4 pieces and 2 of another and space them out during the day. I have not had any burning in my feet and have no side effects that I know of. I have heard, however, that it's a very difficult med to get off of. I think that's if you just stop and don't take anything else.

    I was switched to the oxycontin because of the increased pain. Also, Dr. said that if you take a med for so long, your system can become tolerant to the med and not work as well. Hope I explained this right. If you have anymore questions, please don't hesitate to ask.

    rickj44, I agree about the 20 mgs. I think since the methadone wasn't working as well, he decided to try the 20 mgs but I am going to ask on my next visit about starting on 10 mgs., 1 a day unless I need more. The 3 was 3 tablets (20mgs) once a day, 60 mgs/day. I think it was just too much and that's why I gave up. Actually prior to the methadone, he had me on 1 10 mgs a day but decided to change to the methadone due to the price of the oxycontin.

    Hope I answered your questions,

    BlueSky555
    [This Message was Edited on 05/19/2006]
  4. ChicagoEmerald

    ChicagoEmerald New Member

    Thanks so much for the information. I hope you can find some relief with the new med. I'll post again after my dr. appt.

    Thanks again!
    Kristi
  5. suzetal

    suzetal New Member

    Do you break your oxcy in half?? Please if you do dont it will make you ill or give you very high high.

    Sue
  6. BlueSky555

    BlueSky555 New Member

    I need to clarify "breaking" the pill. It is actually a 40 mg pill, somewhat like a huge aspirin with lines across it, made to be broken into 4 10 mg doses. Therefore, in 1 day, I take 1 1/2 of the pills/tablets. They do make 10 mg tablets but for some reason this is what the pharmacy has.

    Hope I explained this well. Oh no, I don't break meds unless Drs. orders.

    Sorry for the confusion,

    Bluesky555
  7. suzetal

    suzetal New Member

    You are not supposed to chew or break them.They will make you sick.

    Plus if you break them or chew the drugs go into your system way to fast.Its dangerous to do it with any kind of
    opiates.

    Take care
    Sue
  8. BlueSky555

    BlueSky555 New Member

    PLEASE don't get me wrong. I think you are misunderstanding what I'm saying here. I do not break the oxycontin at all. I KNOW that could be very dangerous and that's why I'm going to ask Dr. about starting with 10 mg rather than 20 mgs. It's the methadone that is "supposed" to be broken. You probably have never seen one but it's like a horse pill and you HAVE to break it; can't swallow the who 40 mgs; I WOULD get sick on that one. That's why my Dr. told me to break and take 1/4 at the time. You would probably have to see them to know what I'm talking about.

    Don't get me wrong, I don't want you to think I'm breaking pills that I'm not supposed to break, especially oxycontin as I know it can be fatal. Thats why I decided not to take anymore 20 mg pills and ask for the lower dosage and stop the methadone.

    You're scaring me, LOL! Actually, I'm probably not very good at explaining myself anyway but hey, I'm OK.

    Thank you for being concerned; actually thank you VERY much for the concern; I appreciate it.


    BlueSky555